Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 152, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 31, 2017, 1:49 PM EDT for 4 counties in Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2017, 1:49 PM EDT (17:49 UTC)
- Expired
- May 31, 2017, 2:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brantley County, GA, Camden County, GA, Glynn County, GA, Wayne County, GA
The radar
The Jacksonville radar (KJAX), 84 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
286
WUUS52 KJAX 311749
SVRJAX
GAC025-039-127-305-311830-
/O.NEW.KJAX.SV.W.0152.170531T1749Z-170531T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
149 PM EDT WED MAY 31 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Northwestern Camden County in southeastern Georgia...
Southwestern Glynn County in southeastern Georgia...
Northeastern Brantley County in southeastern Georgia...
Southern Wayne County in southeastern Georgia...
* Until 230 PM EDT
* At 149 PM EDT, severe thunderstorms were located along a line
extending from 6 miles east of Nahunta to 8 miles southeast of
Hickox, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Waynesville, Waverly, Thalmann and Atkinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3140 8171 3112 8159 3103 8189 3122 8195
TIME...MOT...LOC 1749Z 216DEG 13KT 3117 8188 3110 8187
HAIL...1.00IN
WIND...60MPH
$$
ENYEDI3 follow-up statements
582
WWUS52 KJAX 311809
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
209 PM EDT WED MAY 31 2017
GAC025-039-127-305-311830-
/O.CON.KJAX.SV.W.0152.000000T0000Z-170531T1830Z/
Camden GA-Glynn GA-Brantley GA-Wayne GA-
209 PM EDT WED MAY 31 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHWESTERN CAMDEN...SOUTHWESTERN GLYNN...NORTHEASTERN BRANTLEY
AND SOUTHERN WAYNE COUNTIES...
At 209 PM EDT, severe thunderstorms were located along a line
extending from near Waynesville to near Waverly, moving northeast at
20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Waynesville, Waverly, Thalmann and Atkinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3140 8171 3112 8159 3105 8183 3124 8192
TIME...MOT...LOC 1809Z 230DEG 16KT 3124 8184 3113 8179
HAIL...1.00IN
WIND...60MPH
$$
ENYEDI595
WWUS52 KJAX 311819
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
219 PM EDT WED MAY 31 2017
GAC039-311828-
/O.CAN.KJAX.SV.W.0152.000000T0000Z-170531T1830Z/
Camden GA-
219 PM EDT WED MAY 31 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAMDEN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3140 8171 3128 8166 3122 8182 3126 8190
TIME...MOT...LOC 1818Z 214DEG 22KT 3128 8181
$$
GAC025-127-305-311830-
/O.CON.KJAX.SV.W.0152.000000T0000Z-170531T1830Z/
Glynn GA-Brantley GA-Wayne GA-
219 PM EDT WED MAY 31 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR WEST CENTRAL GLYNN...NORTHEASTERN BRANTLEY AND SOUTHERN WAYNE
COUNTIES...
At 218 PM EDT, a severe thunderstorm was located near Waynesville, or
11 miles northeast of Nahunta, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Thalmann.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3140 8171 3128 8166 3122 8182 3126 8190
TIME...MOT...LOC 1818Z 214DEG 22KT 3128 8181
HAIL...<.75IN
WIND...60MPH
$$
ENYEDI865
WWUS52 KJAX 311823
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
223 PM EDT WED MAY 31 2017
GAC025-127-305-311832-
/O.EXP.KJAX.SV.W.0152.000000T0000Z-170531T1830Z/
Glynn GA-Brantley GA-Wayne GA-
223 PM EDT WED MAY 31 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GLYNN...
NORTHEASTERN BRANTLEY AND SOUTHERN WAYNE COUNTIES WILL EXPIRE AT 230
PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
LAT...LON 3140 8171 3128 8166 3122 8182 3126 8190
TIME...MOT...LOC 1822Z 216DEG 13KT 3129 8180
$$
ENYEDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:45 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 31, 9:45 AM EDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 945 AM EDT Wed May 31 2017 .UPDATE... Mostly cloudy skies prevailed across the region from overnight convection and a shortwave moving into the area. Isolated showers and storms were located over Atlantic waters, and an isolated shower was developing along the Altamaha River in Georgia. The 12Z sounding showed a dry layer still existed between 650-500mb, and DCAPE values were running higher than yesterday at almost 1100 J/kg on the 12Z sounding. The freezing level is lower and 500mb temp is cooler around -10C. In addition, a shortwave will move across the region late this morning into the early afternoon, which could enhance showers/storms. A surface trough will also be located across southeast Georgia, which will be a focus for convection this afternoon in this region. However, the shortwave will move out of the region around 18Z, with NVA behind the shortwave, limiting convection. Another negative is the cloud cover, which will lead to lower high temperatures and lower instability. Overall coverage looks to be the same or higher than yesterday, with some storms being strong. The main threat will be downbursts, especially with the higher downdraft CAPE values noted on the sounding, and isolated severe storms are possible. Highs today will be in the 80s to lower 90s. && .AVIATION... Generally VFR conditions will prevail through the period outside of showers and storms. Scattered showers and storms will develop this afternoon near the TAF sites, and restrictions are possible. Light winds will prevail this morning. Sea breeze boundaries will move inland and easterly winds are expected for the east coast TAF sites at 5-10 mph as it moves inland. && .PRELIMINARY POINT TEMPS/POPS... AMG 90 69 89 71 / 60 40 60 30 SSI 83 73 84 74 / 50 40 40 30 JAX 89 71 88 71 / 60 50 50 30 SGJ 87 72 86 73 / 40 30 40 30 GNV 91 68 90 70 / 30 30 40 20 OCF 91 70 91 71 / 30 10 50 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Kennedy/Zibura/McGinnis
Hazardous weather outlook, May 31, 4:50 AM EDT, 8 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 450 AM EDT Wed May 31 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-010900- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 450 AM EDT Wed May 31 2017 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Scattered to numerous afternoon and evening thunderstorms are expected. Isolated, briefly strong to severe thunderstorm will be possible. The strongest storms will be capable of damaging wind gusts in excess of 50 mph...hail...very heavy rainfall...and frequent lightning. Greatest potential for storms will mainly be between the Interstate 95 corridor and Highway 301. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms are expected each afternoon and evening. Isolated strong to severe thunderstorms will be possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. However, if warnings are issued, spotters are encouraged to activate in their area. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, May 31, 1:26 PM EDT, 23 minutes before
Special Weather Statement National Weather Service Jacksonville FL 126 PM EDT WED MAY 31 2017 GAZ152-153-164-165-311815- Inland Glynn GA-Inland Camden GA-Brantley GA-Charlton GA- 126 PM EDT WED MAY 31 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...WEST CENTRAL GLYNN...SOUTHEASTERN BRANTLEY AND NORTHEASTERN CHARLTON COUNTIES UNTIL 215 PM EDT... At 126 PM EDT, Doppler radar was tracking a strong thunderstorm near Hickox, or 7 miles southeast of Nahunta. This storm was nearly stationary. Nickel size hail and Wind gusts of 35 to 50 mph can be expected along with possible minor damage. Locations impacted include... Hickox, Waynesville, Waverly and Atkinson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3101 8195 3114 8205 3131 8180 3111 8166 TIME...MOT...LOC 1726Z 234DEG 3KT 3111 8193 ENYEDI
Local storm report, May 31, 1:48 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EDT WED MAY 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM HAIL 5 SSE NAHUNTA 31.14N 81.95W
05/31/2017 M0.25 INCH BRANTLEY GA NWS EMPLOYEE
RETIRED NWS EMPLOYEE REPORTED 1/3 INCH HAIL WITH
ESTIMATED WINDS BETWEEN 40-45 MPH.
&&
NMCGINNThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:26 PM EDT | Special Weather Statement | JAX | Brantley | 49 min |
| May 31, 1:55 PM EDT | Areal Flood Advisory | JAX | Glynn | 3 hr |
| May 31, 2:16 PM EDT | Special Weather Statement | JAX | Wayne | 44 min |
| May 31, 2:43 PM EDT | Special Weather Statement | JAX | Wayne | 47 min |
| May 31, 3:12 PM EDT | Special Weather Statement | JAX | Echols | 48 min |
| May 31, 3:21 PM EDT | Special Weather Statement | JAX | Wayne | 24 min |
| May 31, 3:55 PM EDT | Special Weather Statement | JAX | Camden | 50 min |
| May 31, 5:00 PM EDT | Special Weather Statement | JAX | Appling | 45 min |
| May 31, 5:17 PM EDT | Special Weather Statement | JAX | Brantley | 43 min |
| May 31, 5:34 PM EDT | Areal Flood Advisory | JAX | Appling, Wayne | 116 min |
| May 31, 5:37 PM EDT | Special Weather Statement | JAX | Bacon | 38 min |
| May 31, 5:54 PM EDT | Special Weather Statement | JAX | Brantley | 51 min |
| May 31, 6:11 PM EDT | Areal Flood Advisory | JAX | Brantley, Pierce | 2 hr |
| May 31, 7:18 PM EDT | Special Weather Statement | JAX | Glynn | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.